Sclerotherapy While on Accutane?

Is it okay to have Sclerotherapy performed on red spider or varicose veins on my legs while on Accutane?

Doctor Answers (9)

Spider vein treatments / Sclerotherapy while of Accutane

+1

There is not any contraindication for undergoing sclerotherapy while on Accutane.  It should be safe and it should not increase your risks of complicatoins.  I would not advise any form of thermal or laser treatments of your veins while on Accutane, though, as you would have a higher chance of abnormal and sometimes permanent skin reactions with those treatments.

 

I hope that info was helpful for you.


Austin General Surgeon
5.0 out of 5 stars 1 review

Sclerotherapy and Accutane

+1

Accutane will slow down wound healing, but it should not have any affect on the sclerotherapy treatment.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Sclero with accutane

+1

no issues with combining accutane and sclero unless you have tissue breakdown.  

definitely dont use accutane and  lasers together.

Timothy Mountcastle, MD
Ashburn General Surgeon
4.5 out of 5 stars 20 reviews

You might also like...

Accutane and spider vein treatment

+1

Accutane will slow the rate of wound healing, but should not affect sclerotherapy treatments.  Always go to a diplomate of the American Board of Phlebology (Vein Surgery) for your treatments.

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Sclerotherapy while on Accutane

+1

It’s not a problem getting injections for sclerotherapy while on Accutane but you cannot get any form of laser treatments while you’re on Accutane. In fact, we ask that you are off of Accutane for atleast 6 months before getting any type of laser treatments.

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.5 out of 5 stars 15 reviews

Yes

+1

I perform a lot of sclerotherapy.  The big concern is that some of the solution may leak out of the vein, and result in a wound.  Accutane will not affect the vein or the injection, but may have some potential to inhibit healing should a wound develop.

sek

Scott E. Kasden, MD
Dallas Plastic Surgeon
4.5 out of 5 stars 46 reviews

It will be fine unless....

+1

Rarely, sclerotherapy can cause an ulcer if the sclerosant liquid leaks into the skin rather than stay in the vessel. If that happens, the healing would be significantly delayed if on Accutane. For certain, laser is a definite "no", but I'd say if the doctor has done it before for you, and is very experienced, the chances of a problem are very small.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Sclerotherapy while on accutane

+1

I agree fully with Dr. Oppenheim, that injection sclerotherapy should not be a problem in patients on accutane, while laser sclerotherapy is best avoided for 6 months after discontinuation of Accutane because of the increased risk of scarring.

 

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Traditional Sclerotherapy Would be Fine

+1

I do not see a problem with injection sclerotherapy. A fine needle would not deliver much trauma to the skin.

However, I would wait six months after you have competed your course of Accutane before laser sclerotherapy. The laser traces the vessels rather than a single injection point. An occasional patient develops severe scarring since the skin sometimes does not repair itself as well while a person is on Accutane.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.